MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM

NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM
Model Number CNS-9700A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the central nurse's station (cns) was not displaying the waveforms for one of the bedside monitor (bsm) that was being monitored on it.The numerics display, but the waveforms are not.This is an end of life device, and tech support (ts) advised them to replace the unit.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the central nurse's station (cns) was not displaying the waveforms for one of the bedside monitor (bsm) that was being monitored on it.The numerics display, but the waveforms are not.This is an end of life device, and tech support (ts) advised them to replace the unit.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The customer responded back with complaint details, but they did not provide the patient and device information as requested.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the central nurse's station (cns) was not displaying the waveforms for one of the bedside monitors (bsm) being monitored on it.The numerics displayed, but the waveforms were not.No patient harm was reported.Investigation summary: further information was not provided.There were no reports of communication loss or signal loss with the event.This is indicative of performance issue related to the cns device having been up for too long.The operator's manual states to perform a system reboot once every three months to ensure proper performance.The reboot clears and refreshes the memory to ensure adequate system resources for patient monitor.A service history review of this serial number shows this is an isolated incident.The probable cause is lack of routine maintenance.There is no evidence of a device malfunction.There was no recurrence of the issue.The following fields contains no information (ni), as attempts to obtain information were made, but not provided.Attempt #1 (b)(6) 2022 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2 (b)(6) 2022 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #3 (b)(6) 2022 emailed customer via microsoft outlook for all items under the no information section.The customer responded with complaint details, but did not provide the requested information.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H10 additional manufacturer narrative.
 
Event or Problem Description
The biomedical engineer (bme) reported that the central nurse's station (cns) was not displaying the waveforms for one of the bedside monitors (bsm) being monitored on it.The numerics displayed, but the waveforms were not.No patient harm was reported.

Brand Name
CNS-9700A
Common Device Name
CENTRAL MONITOR SYSTEM
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key15902317
Report Number8030229-2022-03208
Device Sequence Number5298313
Product Code MHX
UDI-Device Identifier04931921000663
UDI-Public04931921000663
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS-9700A
Device Catalogue NumberMU-971RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.; NI.
Patient SexUnknown